Alert archive / Maine / Special Weather Statements in 2016

Special Weather Statement, NWS Caribou, ME

August 7, 2016Aroostook County, Maine

NWS Caribou, ME issued this special weather statement at Aug 7, 2016, 4:44 PM EDT for Aroostook County, Maine. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 4:44 PM EDT (20:44 UTC)
Expired
Aug 7, 2016, 5:30 PM EDT
In force
46 min
Issued by
NWS Caribou, ME

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 47 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS81 KCAR 072044
SPSCAR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
444 PM EDT SUN AUG 7 2016

MEZ002-005-006-072130-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
444 PM EDT SUN AUG 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL AROOSTOOK
AND NORTH CENTRAL PENOBSCOT COUNTIES...

AT 444 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MAPLETON TO NEAR
OXBOW. MOVEMENT WAS EAST...SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...MAPLETON...MARS HILL...ASHLAND...EASTON...
BRIDGEWATER...MASARDIS...OXBOW...DUDLEY TOWNSHIP...SCOPAN...
MONTICELLO...BLAINE...WESTFIELD...CHAPMAN...CASTLE HILL...
SAINT CROIX...SCOPAN MOUNTAIN...SQUA PAN...DUDLEY AND SCOPAN LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US HIGHWAY 1 BETWEEN BRIDGEWATER AND MARS HILL.
 STATE HIGHWAY 11 BETWEEN MASARDIS AND SQUA PAN.

LAT...LON 4624 6794 4629 6872 4666 6828 4669 6779
      4637 6778
TIME...MOT...LOC 2044Z 270DEG 46KT 4661 6824 4636 6855 

$$

NOUHAN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:36 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 7, 4:36 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
436 PM EDT SUN AUG 7 2016

.SYNOPSIS...
High pressure will build in from the west Monday into Tuesday.
A cold front will approach later Wednesday, then cross the region
Wednesday night.
&&

.NEAR TERM /THROUGH MONDAY/...
Scattered to numerous showers and thunderstorms will continue
through the remainder of the afternoon as an upper shortwave
trough crosses the area. This activity will wane through the
evening hours once the shortwave moves east of the area and
daytime heating is lost. Skies will gradually clear out overnight.
Overnight lows will range from the lower 50s north to the upper
50s Downeast.

For Monday...surface high pressure will build to our south while
another upper wave swings through. With dry air in place, don't
expect much more than some clouds with this wave. Highs will be in
the lower to mid 70s in the north and in the mid 70s to around 80
Downeast.
&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
High pressure will cross the region Monday night through Tuesday
night with mostly clear skies. A cold front will approach the
region later Wednesday. Expect partly sunny skies along with a
chance of mostly afternoon showers and thunderstorms across
northern areas Wednesday. Across Downeast areas, expect mostly
sunny skies Wednesday morning with partly sunny skies along with a
chance of showers/thunderstorms during the afternoon. Temperatures
will be at near normal levels Tuesday. Above normal level
temperatures are expected Wednesday.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The cold front will cross the region Wednesday night with a chance
of mostly evening showers/thunderstorms. High pressure will cross
the region Thursday. Uncertainty then begins to develop Friday
regarding a warm front lifting toward the region. The front could
then remain relatively stationary across the region
Saturday/Sunday. However, the location of the front is uncertain.
The front could help focus moisture being drawn north across the
region through the weekend. Unsettled conditions, with a chance of
showers/thunderstorms, are expected across the region through the
weekend. However, the location of the front will help determine
where the showers/thunderstorms are most focused along with rain
totals.
&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: Once any lingering showers dissipate this evening, VFR
conditions will prevail through the remainder of tonight and
Monday.

SHORT TERM: VFR conditions are expected across the region Monday
night through early Wednesday. Variable conditions are then
expected later Wednesday through Wednesday night with any
showers/thunderstorms. VFR conditions are expected Thursday.
Variable conditions are then expected to develop Friday with
developing showers/thunderstorms.
&&

.MARINE...
NEAR TERM: No headlines will be needed. High pressure will build over
the waters tonight and Monday, keeping winds and seas below 25 kt
and 5 ft, respectively.

SHORT TERM: Winds/seas are expected to remain below small craft
advisory levels Monday night through Wednesday. Visibilities could
be reduced in any showers/thunderstorms Wednesday afternoon.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Hastings
Short Term...Norcross
Long Term...Norcross
Aviation...Hastings/Norcross
Marine...Hastings/Norcross
Hazardous weather outlook, Aug 7, 9:15 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
915 AM EDT SUN AUG 7 2016

MEZ001>006-010-011-031-081315-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
915 AM EDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO EARLY EVENING. SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ015>017-029-030-032-081315-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-NORTHERN WASHINGTON-
915 AM EDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST
MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-081315-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
915 AM EDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 7, 2:08 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
208 PM EDT SUN AUG 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 SE PRINCETON          45.18N 67.51W
08/06/2016                   WASHINGTON         ME   PUBLIC

            LARGE PINE TREE DOWN THAT CRASHED INTO HOUSE CAUSING
            DAMAGE TO THE HOME AT JIMMY LIBBY COVE ON BIG LAKE.

&&

DDUMONT
Special weather statement, Aug 7, 2:29 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
229 PM EDT SUN AUG 7 2016

MEZ006-071900-
SOUTHEAST AROOSTOOK-
229 PM EDT SUN AUG 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AROOSTOOK COUNTY...

AT 228 PM EDT...A THUNDERSTORM WAS LOCATED NEAR SMYRNA MILLS... OR
11 MILES NORTHEAST OF PATTEN...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HODGDON...ISLAND FALLS...SMYRNA...AMITY...SMYRNA MILLS...
CARY PLANTATION...LINNEUS...OAKFIELD...NEW LIMERICK...MERRILL...
DYER BROOK...HERSEY AND FORKSTOWN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 95 BETWEEN MILE MAKERS 275 AND 290.
 US HIGHWAY 1 BETWEEN CARY AND HODGDON.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4601 6837 4618 6828 4609 6781 4588 6790
TIME...MOT...LOC 1828Z 290DEG 23KT 4607 6822

DUMONT
Special weather statement, Aug 7, 4:25 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
425 PM EDT SUN AUG 7 2016

MEZ006-072100-
SOUTHEAST AROOSTOOK-
425 PM EDT SUN AUG 7 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY...

AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMYRNA
MILLS... OR 15 MILES WEST OF HOULTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HOULTON...HODGDON...ISLAND FALLS...SMYRNA...SMYRNA MILLS...LINNEUS...
OAKFIELD...NEW LIMERICK...LUDLOW...MERRILL...
DYER BROOK AND WEBBERTOWN.

THIS INCLUDES INTERSTATE 95 BETWEEN MILE MAKERS 279 AND 300.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4605 6831 4622 6822 4616 6787 4594 6794
TIME...MOT...LOC 2024Z 290DEG 23KT 4611 6817

DUMONT
Special weather statement, Aug 7, 4:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
437 PM EDT SUN AUG 7 2016

MEZ002-072100-
NORTHEAST AROOSTOOK-
437 PM EDT SUN AUG 7 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY...

AT 436 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MASARDIS...OR
17 MILES SOUTH OF PORTAGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...MASARDIS...OXBOW...SCOPAN...WESTFIELD...CHAPMAN...
SQUA PAN...SCOPAN LAKE...NUMBER NINE MOUNTAIN AND SCOPAN MOUNTAIN.

THIS INCLUDES STATE HIGHWAY 11 BETWEEN MASARDIS AND SQUA PAN.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LAT...LON 4639 6855 4665 6838 4655 6790 4638 6798
TIME...MOT...LOC 2036Z 290DEG 23KT 4653 6836

DUMONT
Special weather statement, Aug 7, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
444 PM EDT SUN AUG 7 2016

MEZ002-005-006-072130-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
444 PM EDT SUN AUG 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL AROOSTOOK
AND NORTH CENTRAL PENOBSCOT COUNTIES...

AT 444 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MAPLETON TO NEAR
OXBOW. MOVEMENT WAS EAST...SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...MAPLETON...MARS HILL...ASHLAND...EASTON...
BRIDGEWATER...MASARDIS...OXBOW...DUDLEY TOWNSHIP...SCOPAN...
MONTICELLO...BLAINE...WESTFIELD...CHAPMAN...CASTLE HILL...
SAINT CROIX...SCOPAN MOUNTAIN...SQUA PAN...DUDLEY AND SCOPAN LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US HIGHWAY 1 BETWEEN BRIDGEWATER AND MARS HILL.
 STATE HIGHWAY 11 BETWEEN MASARDIS AND SQUA PAN.

LAT...LON 4624 6794 4629 6872 4666 6828 4669 6779
      4637 6778
TIME...MOT...LOC 2044Z 270DEG 46KT 4661 6824 4636 6855

NOUHAN

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:29 PM EDTSpecial Weather StatementCAR31 min
Aug 7, 4:25 PM EDTSpecial Weather StatementCAR35 min
Aug 7, 4:37 PM EDTSpecial Weather StatementCARAroostook23 min

Nearby

Special Weather Statements in Maine, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.